I think an intial dosage for the first month of 40 mg is pretty common, I have only heard of a few that start out at 20,60, or 80. Second month dosage is usually 60 which I am currently on, and I believe I will be going up to 80 next month. My derm out it to me like this, the first month or so of treatment is getting rid of what you have on your face, the rest of the treatment is to make sure you don't ever have any more, this is the reason your dosage is increased after the intial month. GOOD LUCK
I have been on 40 mg every day for my entire course. I have less than 4 weeks left!!! I was extremely concerned about being on as low dose for the entire course, but my derm said that there was no need to up my dose since I am responding really well. In addition, the higher the dose, the more side effects. My side effects are not noticeable (my lips are barely even dry). BUT, MY FACE IS ENTIRELY CLEAR!!! Not one cyst, pimple... nothing!!! My Dr. said the standard is 120 mg per kg of body weight.But, everyone is different, some need more, some need less. I am roughly 125 lbs (55 kg). So, I think I am approx 2000mg less than standard. I asked if my acne would return since my dosage has been minimal and he told me in the cases he has seen...it has made no difference. I have responded similar to a person that has been on a higher dose. And everyone is different... but, he doesnt see it necessary to up my dose and does not think it will effect if it ever comes back. But, I will def keep everyone updated in the future.
hi andrew. i was on 40mg/day for about four months, have been on 80mg/day the past two. i'm about 115lbs, female. don't know if that's standard or not. the low dosage is s'posed to lessen side effects and lower likelyhood and severity of the initial breakout. didn't have any effect on the breakout, for me, but i have noticed an increase in my side effects recently. mostly dryness, photosensitivity, and joint pain.